MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US AML SM STATURE 12.0MM; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US AML SM STATURE 12.0MM; AML IMPLANT : HIP FEMORAL STEM
Catalog Number 155401120
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Tissue Damage (2104); Limited Mobility Of The Implanted Joint (2671); Test Result (2695)
Date of Event 10/20/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised to address a metal on metal reaction.Doi: 2004 - (b)(6) 2011 (left hip).Patient compensation request.Update - 05/04/2012 - medical records received.Doi is stated as (b)(6) 2004.There is no new additional information that would affect the investigation.Complaint and mdrs updated.Medical records attached to etq record.Update: 12/26/12 pfs was received from legal, medical records were received from legal, and part/lot information was identified.Records are available for further review.Update 3/1/2013 - litigation papers received.It is alleged that the patient suffers from pain, swelling, bursitis, lack of mobility, and/or metallosis.There is no new additional information that would affect the investigation.Update ad 29 june 2018: (b)(4) has been reopened under (b)(4) due to receipt of ppf and sticker sheets record.In addition to previous allegations, ppf alleges abductor muscle repair, metal wear/metallosis and elevated metal ions.Added stem due to alleged elevated metal ions.Added lawyer, law firm, revision surgeon, revision hospital and expiration date of impacted products.Updated patient's initials and corrected patient's dob.Doi: (b)(6) 2004 - dor: (b)(6) 2011 (left hip).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AML SM STATURE 12.0MM
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8173568
Report Number1818910-2018-78482
Device Sequence Number2792637
Product Code JDI
UDI-Device Identifier10603295058229
UDI-Public10603295058229
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number155401120
Device Lot NumberX5JC61000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight64